Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 30, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Sep 6, 2022, 2:32 PM MDT. It took effect at Sep 7, 2022, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2022, 2:32 PM MDT (20:32 UTC)
- In effect from
- Sep 7, 2022, 9:00 AM MDT
- Expired
- Sep 7, 2022, 7:56 PM MDT
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
887 WWUS75 KTFX 062032 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 232 PM MDT Tue Sep 6 2022 MTZ009-010-048-071145- /O.UPG.KTFX.HW.A.0029.220907T1500Z-220908T0600Z/ /O.NEW.KTFX.HW.W.0030.220907T1500Z-220908T0600Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Cut Bank, Choteau, Bynum, Logan Pass, Augusta, Heart Butte, and Browning 232 PM MDT Tue Sep 6 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT... * WHAT...West winds 25 to 40 mph with gusts up to 65 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 9 AM Wednesday to Midnight MDT Wednesday Night. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Any downed power lines could cause new fires. Fires will be difficult to control. Visibility could be restricted in areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ008-011>015-044>047-049>055-071145- /O.CON.KTFX.HT.Y.0002.220907T1800Z-220908T0200Z/ Beaverhead-Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Madison-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton- Judith Basin-Fergus-Jefferson-Broadwater-Meagher-Gallatin- Including the following locations: Twin Bridges, Harlem, Helena, Brady, Dutton, Virginia City, Grass Range, Townsend, Wisdom, Cascade, Lewistown Divide, Hays, West Yellowstone, Montana City, Battle Ridge Pass, Raynesford, Toston, Targhee Pass, Wise River, Rudyard, Carter, Shelby, Hobson, Dillon, White Sulphur Springs, Bozeman Pass, Belt, Deep Creek Pass, Winston, Chester, Lincoln, Conrad, Boulder Hill, Great Falls, Bozeman Apt, Martinsdale, Rocky Boy, Stanford, Monida Pass, Big Sandy, Raynolds Pass, Rogers Pass, Elk Park Pass, Homestake Pass, Whitehall, Big Hole Pass, City of Bozeman, Boulder, Whitlash, Lewistown, Fort Benton, Winifred, Flesher Pass, Chief Joseph Pass, Havre, Fairfield, Sunburst, Ennis, MacDonald Pass, Chinook, Norris Hill, and Kings Hill Pass 232 PM MDT Tue Sep 6 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... * WHAT...High temperatures ranging from 95 to 105 degrees. * WHERE...Portions of central, north central, southwest, and west central Montana. * WHEN...From Noon to 8 PM MDT Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
082 WWUS75 KTFX 070835 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 235 AM MDT Wed Sep 7 2022 MTZ009-010-048-072200- /O.CON.KTFX.HW.W.0030.220907T1500Z-220908T0600Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Augusta, Browning, Bynum, Logan Pass, Heart Butte, Choteau, Marias Pass, and Cut Bank 235 AM MDT Wed Sep 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 25 to 40 mph with gusts up to 65 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 9 AM this morning to Midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Any downed power lines could cause new fires. Fires will be difficult to control. Visibility could be restricted in areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ008-011>015-044>047-049>055-072200- /O.CON.KTFX.HT.Y.0002.220907T1800Z-220908T0200Z/ Beaverhead-Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Madison-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton- Judith Basin-Fergus-Jefferson-Broadwater-Meagher-Gallatin- Including the following locations: Monida Pass, Montana City, Grass Range, Whitehall, Wisdom, Battle Ridge Pass, Ennis, Stanford, Elk Park Pass, Twin Bridges, Hays, West Yellowstone, Big Sandy, Boulder, Hobson, Winifred, Deep Creek Pass, Great Falls, Bozeman Apt, Carter, Kings Hill Pass, Whitlash, Targhee Pass, Winston, Chester, White Sulphur Springs, MacDonald Pass, Havre, Virginia City, Rudyard, Big Hole Pass, Rogers Pass, Rocky Boy, Helena, Lewistown, Conrad, Chief Joseph Pass, Brady, Fairfield, Lewistown Divide, City of Bozeman, Townsend, Bozeman Pass, Flesher Pass, Chinook, Martinsdale, Toston, Fort Benton, Belt, Homestake Pass, Shelby, Dutton, Sunburst, Boulder Hill, Dillon, Harlem, Norris Hill, Raynolds Pass, Lincoln, Raynesford, Cascade, and Wise River 235 AM MDT Wed Sep 7 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...High temperatures ranging from 95 to 105 degrees. * WHERE...Portions of central, north central, southwest, and west central Montana. * WHEN...From Noon today to 8 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ RG
982 WWUS75 KTFX 072037 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 237 PM MDT Wed Sep 7 2022 MTZ009-010-048-080600- /O.CON.KTFX.HW.W.0030.000000T0000Z-220908T0600Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Browning, Choteau, Marias Pass, Cut Bank, Logan Pass, Heart Butte, Bynum, and Augusta 237 PM MDT Wed Sep 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until Midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Any downed power lines could cause new fires. Fires will be difficult to control. Visibility could be restricted in areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ008-011>015-044>047-049>055-080200- /O.CON.KTFX.HT.Y.0002.000000T0000Z-220908T0200Z/ Beaverhead-Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Madison-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton- Judith Basin-Fergus-Jefferson-Broadwater-Meagher-Gallatin- Including the following locations: Cascade, Rogers Pass, Toston, Wisdom, Twin Bridges, Carter, Lincoln, Rocky Boy, Big Hole Pass, Ennis, Sunburst, Grass Range, Bozeman Pass, Montana City, Elk Park Pass, Winifred, Hobson, Belt, Chief Joseph Pass, Kings Hill Pass, Lewistown Divide, Townsend, Chinook, Harlem, Boulder, Raynolds Pass, Fort Benton, Winston, Whitehall, Wise River, Dillon, Conrad, Monida Pass, Great Falls, Virginia City, Chester, Helena, Hays, Havre, Homestake Pass, Raynesford, Martinsdale, White Sulphur Springs, Targhee Pass, Deep Creek Pass, MacDonald Pass, Fairfield, Shelby, Stanford, City of Bozeman, Dutton, Norris Hill, Flesher Pass, Brady, Big Sandy, Whitlash, Battle Ridge Pass, Lewistown, West Yellowstone, Rudyard, Boulder Hill, and Bozeman Apt 237 PM MDT Wed Sep 7 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...High temperatures ranging from 95 to 105 degrees. * WHERE...Portions of central, north central, southwest, and west central Montana. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
901 WWUS75 KTFX 080156 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 756 PM MDT Wed Sep 7 2022 MTZ009-010-048-080300- /O.CAN.KTFX.HW.W.0030.000000T0000Z-220908T0600Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Choteau, Marias Pass, Heart Butte, Bynum, Cut Bank, Browning, Augusta, and Logan Pass 756 PM MDT Wed Sep 7 2022 ...HIGH WIND WARNING IS CANCELLED... The threat for High Winds has ended. Westerly winds will continue to gust in excess of 40 mph at times this evening, but a cold front will shift them more northerly after midnight and decrease them. $$ MTZ008-011>015-044>047-049>055-080300- /O.EXP.KTFX.HT.Y.0002.000000T0000Z-220908T0200Z/ Beaverhead-Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Madison-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton- Judith Basin-Fergus-Jefferson-Broadwater-Meagher-Gallatin- Including the following locations: Fairfield, Wise River, Rudyard, Dutton, Fort Benton, Winifred, Big Sandy, Townsend, Whitehall, Toston, Shelby, Boulder Hill, West Yellowstone, Bozeman Pass, Chinook, Flesher Pass, Deep Creek Pass, Raynesford, White Sulphur Springs, Brady, Conrad, Winston, Boulder, Homestake Pass, Havre, Elk Park Pass, Lewistown Divide, Bozeman Apt, Virginia City, Big Hole Pass, Chester, Lincoln, Cascade, Rogers Pass, Great Falls, Lewistown, Grass Range, Raynolds Pass, Stanford, Ennis, Belt, Hobson, Battle Ridge Pass, Monida Pass, Hays, Twin Bridges, Targhee Pass, Whitlash, Montana City, Kings Hill Pass, Norris Hill, MacDonald Pass, Sunburst, Rocky Boy, Wisdom, Dillon, Helena, Martinsdale, City of Bozeman, Harlem, Carter, and Chief Joseph Pass 756 PM MDT Wed Sep 7 2022 ...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... The threat for Excessive Heat has ended. Some areas over the plains east of Interstate 15 are still in the 90s as of 8 pm, but those areas should cool into the 80s through 9 pm. Otherwise, the majority of the Advised area has cooled into the 70s and 80s. $$ SC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 6, 11:40 AM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 6, 11:40 AM MDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1140 AM MDT Tue Sep 6 2022 Aviation Section Updated. .UPDATE... Skies are clear this morning. Thermal belts were present in the surface observations, with cold valleys and warm mountains. Overall forecast describes conditions well, so a mid-morning update will not be posted. && .SYNOPSIS... Generally sunny skies will prevail over the next few days, but areas of smoke will reduce visibility at times, especially over Southwest MT. It remains warm today, but hot temperatures are expected on Wednesday. However, the heat wave will end by Thursday, as cooler air moves into the region, and afternoon highs only in the 50s and 60s by Friday. && .AVIATION... 1140 AM MDT Tue Sep 6 2022 (06/18Z TAF period) Just a few passing mid/high level clouds today. Otherwise, the main concern is MVFR conditions due to smoke. Most of the MVFR conditions will be in Southwest MT, with visibility down to about 4SM at times. West/southwest winds begin to increase later Wednesday morning. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Extreme fire weather conditions are looking likely on Wednesday. Hot temperatures, high winds, low humidity and isolated dry thunderstorms are looking more likely. Some storms will produce strong wind gusts. Red Flag Warning is in effect for all areas on Wednesday. A wind shift will occur on Wednesday night as cold front moves southward through the forecast area. It turns cooler for Thursday/Friday...with snow possible in the Central mountains and Rocky Mountain Front above 7000 feet on Friday morning. Brusda && .CLIMATE... Record high temperatures are looking likely on Wednesday. For some areas that hit 100 degrees, this will be latest ever that they have had temperatures 100 degrees or warmer. && .PREV DISCUSSION... /ISSUED 510 AM MDT Tue Sep 6 2022/ Today...Dry conditions are expected today, but areas of smoke will reduce visibility at times, especially over Southwest MT. Afternoon temperatures will continue to be well above normal. Wednesday...This will be a critical weather day. Extreme fire conditions are likely, high winds possible along the front range of the Rockies, along with record high temperatures and the potential for severe thunderstorms. Record high afternoon temperatures are likely...thus a head advisory has been issued for much of the region. With an upper level disturbance moving through during the afternoon/evening hours. Thunderstorms are possible...mostly over Central MT. Some storms could be severe, with the main threat being isolated strong wind gusts. Additionally, there is the potential for high winds along the front range of the Rockies, especially if we mix down from winds above 700mb, thus a high wind watch has been issued. Thursday through Friday...Colder air will move into the region starting on Thursday, as a cold front will have moved southward through the region. It will take time for the colder air to move in, but by Friday morning, rain and mountain snow showers will be possible. Snow levels could be as low as 7000 feet. Most of the snow accumulations will be less than 1 inch though. On Friday night, temperatures will be near freezing in many areas, with below freezing temperatures likely in the higher valleys and mountains. Saturday through Tuesday...and upper level ridge will try to rebuild over MT. Thus expect a warming trend over the weekend, with Sunday looking rather warm once again. By next Tuesday, the models want to bring a stronger disturbance into Southwest MT, resulting in a bit cooler temperatures and a better chance for more widespread precipitation. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 89 56 100 54 / 0 0 0 20 CTB 82 50 92 48 / 0 0 0 10 HLN 94 60 100 60 / 0 0 0 20 BZN 93 54 99 54 / 0 0 10 20 WYS 86 42 87 46 / 0 0 10 20 DLN 92 54 94 53 / 0 0 10 10 HVR 90 54 102 54 / 0 0 0 10 LWT 89 57 100 55 / 0 0 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... && Red Flag Warning Wednesday for all areas. High Wind Watch Wednesday for the Rocky Mountain Front and Cut Bank area. Heat Advisory for much of North Central and all of Southwest MT Wednesday afternoon and evening. http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:21 AM MDT | High Wind Watch | TFX | 11 hr | |
| Sep 6, 3:26 AM MDT | Red Flag Warning | TFX | Blaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more | 45 hr |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.